New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

2boyzmom
Regular Member


Date Joined Jun 2008
Total Posts : 43
   Posted 3/31/2009 4:31 PM (GMT -7)   
First of all I want to thank all of you who write and who respond. It definetly has helped me deal with the fibro. I don't usually write but I do read and learn from you all!
 
My question is about the meds that I am on and how do I know if I'm taking the right stuff or if I'm taking too much stuff, ect. So I am looking for opinions.
 
I take acephex(20 MG) and sucralfate(1GM 3xs daily) since by bod produces too much acid and bile. Vitamin D (50000 IU 1x a month, Trazodone (100 MG) and Ultram ER 200MG. Now my rhuemy is talking about putting me on Lyrica. I don't like taking a lot of stuff. I have been on all this since October.
 
I really don't know if I am feeling better or worse or the same. I do know that I'm nausea whenever my body decides and I don't eat that much - well that goes in spurts too.
 
Are any of you on all this too?
 
Thanks for any thoughts, Jill
 
 
 
fibro, spastic colon, Ultram ER, Trazodone, Sucralfate, Aciphex, Vitamin D 
 


Chutz
Veteran Member


Date Joined Jan 2005
Total Posts : 9090
   Posted 3/31/2009 9:58 PM (GMT -7)   
Hi Jill!

I do understand your concern. Many of us, me included, went from taking no pills at all to taking a handfull every day! Often the tummy isn't happy about all of these medications so we have nausea added to the mess. And how DO we know when enough is enough? I guess it comes down to trusting your doctor. Always make sure your primary knows all of the medications you are taking from other doctors and OTC medications. Even something as innocent as a vitamin pill needs to be revealed to your doc.

Also, keep a good relationship with one pharmacy. That way if one medications is not to be combined with another they will be able to tell you before you take it. Tell your pharmacist your concern and just ask them to go over your medications with you and explain them in detail. It's their job.

As you can see, many of us are taking huge amounts of medications. Personally I take oxycontin, percocet, dipentum for UC, dapsone, provigil, prempro, celebrex, a multi vitamin, 2 kinds of insulin, Effexor, and colace for what the pain meds do to my gut. On top of that doctors have had me try, at different times but in addition to the above... Lyrica, Cymbalta, gabapentin, Amitriptyline , Nortriptyline , a antihstamine, steroid nasal spray for allergies. It seems to never end.

I am always amazed at how much our bodies can take but do keep up on what you are taking and ALWAYS ask questions. It's your body!

Hope this helps,
Chutzie
Co-Moderator Fibromyalgia & Chronic Pain Forums
~~~
Fibromyalgia, Ulcerative Colitis, Insulin dependent diabetic, PTSD, dermatitis herpetiformus, osteoarthritis and a few other side dishes.
***************
Happiness is something to do, someone to love, and something to hope for."
(\__/)
(='.'=)
(")_(")


pattipanda
Veteran Member


Date Joined Jan 2009
Total Posts : 1014
   Posted 4/1/2009 4:00 AM (GMT -7)   
Hey Jill!

I had one med changed a few mons ago. I was taken off Trazadone and put on Elavil. I just started tramadol (Ultram) a couple of mons ago. if I'm in really bad pain I can take Ibuprofen with the tramadol. I'm trying to avoid Lyrica and so is my doctor. He likes to prescribe the tried & true meds rather than the new ones. (that's one of the reasons I use him as my doc.).. he's big on generics. Another reason I'm reluctant of Lyrica is the price $$and I had a friend that took it and she gained 50 lbs. I'm not too inclined to gain an extra ounce.. because I would completely expode!!!!
I totally agree with Chutzie, I just don't know how our bodies can process all of this stuff.
I don't know if that gives you any answers, but I hope it helped some.
Take care,
Patti
 
Fibormyalgia, 4x Lyme Disease Survivor, Depression, Anxiety Disorder, Dyslexia, 2 Lumbar Disk Herniations, Allergies, Bi-lateral Carpal Tunnel, Psoriasis. 
Meds = Elavil, Tramadol, Xanax, Lipitor
"Shoot for the moon, even if you miss, you'll land among the stars" - author unknown


AustenFan
Veteran Member


Date Joined Aug 2008
Total Posts : 1771
   Posted 4/1/2009 5:57 AM (GMT -7)   
For myself, I don't take a lot of fibro meds because they make me feel worse (nausea, dizziness, dry mouth, etc.), and I don't feel like the pain is helped enough for me to put up with all of the side effects.
 
That being said, I have tried lots of fibro meds and am willing to try proven new ones if they become available.  I usually give the meds a decent trial period, and if I don't see significant improvement (which I haven't with any) or I experience miserable side effects (which I have with most), I stop taking them (with dr. approval/knowledge).
 
I think that doctors don't really know how to treat fibro, so they use their only resources which are really powerful medications which may or may not help.  I had one doctor who treated me like I was being "non-compliant" because I didn't want to participate in a fibro drug study for Xyrem.  I really don't want to be a guinea pig, and I certainly didn't want to be patronized, so I fired him. smilewinkgrin   
 
I guess the way I see it is that in the end, it is your body.  Don't let a doctor pressure you into taking something that you aren't comfortable with - if there are side effects, you will have to deal with them, not him.  Also, if you don't feel the meds are helping or if the side effects are intolerable (and only you can decide that), there is nothing wrong with telling him that they aren't working for you and trying to get them adjusted or changed or stopping them all together.
 
I'm sorry this was so long, but I've been pressured by docs to take meds that I really didn't want to, and I finally learned that I really do have the final say on what I put into my body.
 
Hugs - Austen
"There is no charm equal to tenderness of  heart." - Jane Austen
 
 
Fibromyalgia, 2 back surgeries, Meniere's Disease, 30+ kidney stones, GERD, IBS, Asthma, Allergies, Endometriosis, Heart Arrythmia, Myofascial Pain, TMJ.
 
 
 
 
 
 


2boyzmom
Regular Member


Date Joined Jun 2008
Total Posts : 43
   Posted 4/8/2009 3:22 PM (GMT -7)   

I read the side effects to the meds that are given, but they all seem to have the same undesirable effects. I am trying to go without Ultram ER (wow 2 days). I really want to find out which one is causing the nausea - I cannot take it anymore. All my meds were started within weeks of each other, so it is hard to tell which side effect is from which drug.

I have just started on Vit D liquid drops - it tastes nasty!!!


 
fibro, spastic colon 
 


leemadd
Veteran Member


Date Joined Sep 2008
Total Posts : 532
   Posted 4/8/2009 4:00 PM (GMT -7)   
I think it is trial and error what you take I tried lyrica and it made me very sleepy and I gained 15 lbs. I am now on cymbalta and had some side effectc that have now gone away.. I do like the extra b vitamin it gives me alot of energy along with the d Good luck
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 3:28 AM (GMT -7)
There are a total of 2,733,408 posts in 301,114 threads.
View Active Threads


Who's Online
This forum has 151254 registered members. Please welcome our newest member, Amir5600.
214 Guest(s), 3 Registered Member(s) are currently online.  Details
vanagirl, mg004f, Stetsonva


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer